Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 4:33 PM EDT for Floyd County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 12, 2016, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WWUS82 KFFC 122033
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN JUN 12 2016
GAZ019-122115-
FLOYD GA-
433 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
515 PM EDT...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF COOSA...
MOVING SOUTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CAVE SPRING...COOSA AND LINDALE.
LAT...LON 3429 8539 3430 8538 3431 8538 3433 8537
3435 8534 3421 8516 3410 8522 3410 8526
3409 8526 3408 8538 3409 8542 3413 8543
3429 8544
TIME...MOT...LOC 2031Z 339DEG 7KT 3428 8536
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:34 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 12, 2:34 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 234 PM EDT SUN JUN 12 2016 .SHORT TERM /Tonight through Monday Night/... The above normal trend in temperatures will continue Monday into Tuesday. Monday and Tuesday should be the hottest days of the week. High temperatures outside of the higher terrain are expected to reach the middle to upper 90s with dewpoints in the upper 60s and lower 70s and should yield Heat Index values of at least 100 degrees. Will have to monitor areas east of Interstate 80 and South of Interstate 20 for Monday and Tuesday afternoons for the possible issuance of a Heat Advisory. A backdoor front will move across the region today into tomorrow. The airmass on the east/north side of this boundary will be a bit drier...so there will be little, if any chance of precip in east central Georgia. Across the mountains and across the western CWFA...isold/sct convection will be possible. Widespread severe weather is not expected this afternoon/evening or tomorrow. However, in this summer-like airmass, any thunderstorm that develops has the potential to become strong and produce numerous lightning strikes. An isolated severe storm is also possible, producing damaging wind gusts. NListemaa .LONG TERM /Tuesday through Sunday/... Mainly only tweaks to the long term based on the latestguidance. BDL Previous Discussion... The extended forecast starts off with the weak backdoor frontal boundary situated across central portions of GA Monday night. This boundary begins to move back east as a warm front Tues morning as The upper ridging breaks down and upper trough moves east across the MS river valley. With moist southerly flow setting up bringing abundant low level moisture northward...precip chances begin to increase Tuesday through the end of the work week. By Friday night/Saturday...a longwave trough begins to dig along the east coast...helping to usher in a pattern change. This change should lead to near normal temps as a cooler/drier airmass moves in from the eastern Great Lake states. 01 && .AVIATION... 18Z Update... Have added a tempo group for thunderstorms to the afternoon TAF. Activity currently to the north of ATL, if it holds together, could impact ATL after 19z. Hi-res models keep the activity isold/sct in nature. Monday is expected to be much like today...and any timing on precip should be very similar. Winds may go light overnight and Monday night...but should remain on the west side. //ATL Confidence...18Z Update... Med confidence precip impacts/timing. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 96 72 95 / 10 10 10 50 Atlanta 74 95 75 92 / 20 20 20 50 Blairsville 65 90 66 88 / 10 30 20 50 Cartersville 69 95 70 93 / 20 20 20 50 Columbus 74 96 75 94 / 20 20 20 60 Gainesville 72 93 72 92 / 10 20 20 50 Macon 73 97 73 96 / 20 20 10 50 Rome 70 96 70 92 / 20 20 20 60 Peachtree City 70 95 71 93 / 20 20 20 60 Vidalia 75 96 74 95 / 20 10 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Jun 12, 1:49 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EDT SUN JUN 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 149 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED MONDAYS THROUGH SATURDAY. HEAT INDICES MAY APPROACH 105 DEGREES SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 85 MONDAY AND TUESDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 3:57 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 12 2016
GAZ032-033-043-044-122045-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
357 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...NORTH FULTON...
SOUTH FULTON AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 445 PM EDT...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR OAKS...OR NEAR
MARIETTA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...POWDER SPRINGS...
AUSTELL...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE PARK...
VININGS...JIM R MILLER PARK...SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS...
BOLTON...SANDTOWN...BANKHEAD...MABLETON AND ATLANTIC STATION.
LAT...LON 3390 8468 3394 8459 3383 8437 3369 8446
3369 8464
TIME...MOT...LOC 1955Z 328DEG 13KT 3389 8460Special weather statement, Jun 12, 4:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 12 2016
GAZ030-122045-
POLK GA-
406 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 445 PM EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CEDARTOWN...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDARTOWN...ROCKMART...ARAGON...BRASWELL...FISH CREEK...VAN WERT AND
ANTIOCH.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3400 8495 3395 8498 3395 8505 3391 8505
3391 8521 3390 8523 3408 8533
TIME...MOT...LOC 2005Z 326DEG 15KT 3409 8521Special weather statement, Jun 12, 4:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SUN JUN 12 2016
GAZ049-050-060-122100-
MORGAN GA-GREENE GA-PUTNAM GA-
413 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
SOUTHWESTERN GREENE AND NORTHERN PUTNAM COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...GREENSBORO...BUCKHEAD...SWORDS...PARKS MILL...HARMONY...CAREY...
GRESHAMVILLE AND THE ROCK EAGLE 4-H CENTER.
LAT...LON 3343 8321 3340 8344 3364 8349 3371 8338
3357 8314
TIME...MOT...LOC 2012Z 325DEG 18KT 3365 8340Local storm report, Jun 12, 4:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL BENTON 34.26N 85.30W
06/12/2016 E1.00 INCH FLOYD GA 911 CALL CENTER
QUARTER SIZED HAIL REPORTED NEAR COOSA ON ALABAMA
HIGHWAY.
&&
EVENT NUMBER FFC1600330
RWILLISSpecial weather statement, Jun 12, 4:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SUN JUN 12 2016
GAZ072-073-084-122100-
WILKINSON GA-BALDWIN GA-JONES GA-
423 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...BALDWIN
AND EASTERN JONES COUNTIES UNTIL 500 PM EDT...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDWAY-HARDWICK...OR
WEST OF MILLEDGEVILLE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MCINTYRE...MIDWAY-HARDWICK...ALLENWOOD...
COOPERS...SCOTTSBORO...HARDWICK...BROWNS CROSSING...PANCRAS AND HADDOCK.
LAT...LON 3287 8309 3284 8332 3305 8344 3314 8342
3315 8333 3306 8310 3305 8310 3304 8306
TIME...MOT...LOC 2021Z 314DEG 19KT 3309 8334Special weather statement, Jun 12, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN JUN 12 2016
GAZ019-122115-
FLOYD GA-
433 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD COUNTY UNTIL
515 PM EDT...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF COOSA...
MOVING SOUTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CAVE SPRING...COOSA AND LINDALE.
LAT...LON 3429 8539 3430 8538 3431 8538 3433 8537
3435 8534 3421 8516 3410 8522 3410 8526
3409 8526 3408 8538 3409 8542 3413 8543
3429 8544
TIME...MOT...LOC 2031Z 339DEG 7KT 3428 8536The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 12, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Jun 12, 1:21 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Jun 12, 1:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Jun 12, 2:02 PM EDT | Special Weather Statement | FFC | Madison | 28 min |
| Jun 12, 2:23 PM EDT | Special Weather Statement | FFC | Bartow | 22 min |
| Jun 12, 2:27 PM EDT | Special Weather Statement | FFC | Oglethorpe | 48 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 48 min |
| Jun 12, 2:47 PM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Clarke | 49 min |
| Jun 12, 3:15 PM EDT | Special Weather Statement | FFC | Cobb | 45 min |
| Jun 12, 3:19 PM EDT | Special Weather Statement | FFC | Floyd | 41 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jun 12, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 43 min |
| Jun 12, 3:52 PM EDT | Special Weather Statement | FFC | Hancock | 38 min |
| Jun 12, 3:57 PM EDT | Special Weather Statement | FFC | Fulton | 48 min |
| Jun 12, 4:06 PM EDT | Special Weather Statement | FFC | Polk | 39 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | FFC | Greene | 47 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 12, 5:35 PM EDT | Special Weather Statement | FFC | Hancock | 40 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.